MAUDE Adverse Event Report: SORIN GROUP ITALIA SRL D902 DIDECO LILLIPUT PHISIO; OXYGENATOR, CARDIOPULMONARY BYPASS,

SORIN GROUP ITALIA SRL D902 DIDECO LILLIPUT PHISIO; OXYGENATOR, CARDIOPULMONARY BYPASS,
Model Number 05320
Medical Device Problem Code Unexpected Therapeutic Results (1631)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H.10.Livanova manufactures the lilliput oxygenator.The incident occurred in india.Through follow-up communication, livanova learned that the change-out of the oxygenator was performed after few minutes of bypass initiation with the aortic cross clamped and lasted more than 3 minutes.The poor oxygenation performance was detected early in the surgery (around 10 minutes since beginning of bypass).The unit was replaced with another unit of different lot number, and no tracking of the delta pressure across the device was measured at the time of failure.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Sorin group italia has received a report that, during a pediatric cardiac surgery, after few minutes of cardiac bypass initiation, it was found that the p02 levels blood gas were 90mmhg with fi02 100%.Medical team repeat sample and showed 99mmhg.Medical team evaluated the value not acceptable and elected to change out the oxygenator.There is no report of any patient injury.
 
Additional Manufacturer Narrative
According to the review of previous similar events, factors potentially contributing to the occurred issue are the following: - shunt effect derived from a reduced interference between oxygenator body and winding fiber system leading to the onset of a preferential pathway of the blood across the oxygenator (isolated manufacturing deviation) - decreased number of capillaries inside fibre bundle due to low fiber density (isolated supplier deviation) - decreased porosity of fibre bundle, due to isolated supplier deviation or accidental occlusion of pores during livanova manufacturing process - non-conforming thickness of fibers wall, leading to increase of gas pathway length to perform gas exchange (isolated manufacturing deviation) - improper settings by user (blood-gas parameters) or specific characteristics of patient blood (high hematocrit) - deposition of biological substances between fibers, leading to reduction of effective area to perform gas exchange and concomitant increase of gas pathway length to perform gas exchange (adverse event procedure-related).Based on the available information, taking into account that noticed lot of oxygenator was not complained by other customers and considering that no concerning adverse trend was identified for poor performance issue of lilliput non-ecmo devices from post market data surveillance, no systematic quality deviation in the manufacturing process was established.Therefore, it cannot be ruled out that the most likely root cause of the reported event was multifactorial, resulting from the interaction between clinical procedure, patient conditions and gas-blood settings.No other action is deemed necessary.The risk is in the acceptable region.Livanova maintains and documents periodic customer events monitoring process to evaluate actions for products improvement.Livanova will keep monitoring the market.

Brand Name
D902 DIDECO LILLIPUT PHISIO
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS,
Manufacturer (Section D)
SORIN GROUP ITALIA SRL
strada statale 12 nord, 86
mirandola
Manufacturer (Section G)
SORIN GROUP ITALIA
strada statale 12 nord, 86
mirandola 41037
IT   41037
Manufacturer Contact
enrico greco
14401 w 65th way
arvada, CO 80004
MDR Report Key19228063
Report Number9680841-2024-00014
Device Sequence Number6882504
Product Code DTZ
UDI-Device Identifier08033178100397
UDI-Public(01)08033178100397(17)260729(10)2307300015(11)230730(240)05320
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K971877
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2026
Device Model Number05320
Device Lot Number2307300015
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown